MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Catalog Number PPH01
Health Effect - Clinical Codes Abscess (1690); Pain (1994)
Date of Event 01/01/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: publication year of 2007.Batch # unk.This report is related to a journal article; therefore, no product will be returned for analysis and the manufacturing records cannot be reviewed as the lot/batch number has not been provided.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: mid-term results of stapled hemorrhoidopexy for third- and fourth-degree hemorrhoids¿correlation with the histological features of the resected tissue.Authors: gil ohana, boris myslovaty, arie ariche, zeev dreznik, rumelia koren, lea rath-wolfson.Citation: world j surg.2007; 31: 1336¿1342.Doi: 10.1007/s00268-007-9048-9.Stapled hemorrhoidopexy is used to remove a circumferential strip of mucosa and submucosa about 4 cm above the dentate line, in order to restore the correct anatomical relationships of the anal canal structures.The authors evaluated the histological features of the resected tissue obtained after stapled hemorrhoidopexy with correlation to the short-term and mid-term results.This retrospective study evaluated 234 cases (81 female and 153 male patients; age range: 24 to 89 years old) of stapled hemorrhoidopexy and were included in the study.During the surgical procedure, a pph01 33-mm circular stapler (ethicon) was used according to the same technical guidelines described in the literature for stapled hemorrhoidopexy.A prolene 2-0 pursestring suture (ethicon) was placed 4 cm above the dentate line.Reported complications included anal pain (n-234), anal pain one week after surgery (n-86), and anal abscess at the level of the stapling line (n-1) which was treated in the outpatient clinic.In conclusion, although stapled hemorrhoidopexy is performed according to well-established technical guidelines, the intended location of the staple line is difficult to standardize, as demonstrated by the wide range of anatomo-pathological results in the present study.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8843574
Report Number3005075853-2019-20904
Device Sequence Number11238772
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPPH01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;